Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2011, 10:04 PM EDT for Wayne County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 10:04 PM EDT (02:04 UTC)
- Expired
- Aug 21, 2011, 10:41 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS52 KRAH 220204
SVRRAH
NCC191-220300-
/O.NEW.KRAH.SV.W.0326.110822T0204Z-110822T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1004 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1100 PM EDT
* AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF NAHUNTA...OR 9 MILES
NORTHWEST OF GOLDSBORO...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...
GOLDSBORO...
ELROY...
LOCATIONS ALONG HIGHWAY 70...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3534 7782 3518 7783 3516 7786 3515 7790
3517 7792 3516 7797 3519 7801 3518 7805
3531 7828 3535 7816 3542 7816 3554 7809
3552 7782 3542 7782 3540 7780 3537 7780
TIME...MOT...LOC 0204Z 279DEG 20KT 3544 7809
$$
772 follow-up statements
072
WWUS52 KRAH 220222
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 PM EDT SUN AUG 21 2011
NCC191-220300-
/O.CON.KRAH.SV.W.0326.000000T0000Z-110822T0300Z/
WAYNE NC-
1022 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR WAYNE COUNTY...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MAR-MAC...OR NEAR GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GOLDSBORO...
BROGDEN...MOUNT OLIVE...ELROY...WALNUT CREEK AND SEVEN SPRINGS.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3516 7797 3519 7801 3518 7806 3531 7828
3535 7816 3539 7815 3542 7816 3548 7808
3544 7784 3540 7780
TIME...MOT...LOC 0220Z 295DEG 20KT 3537 7803
$$
77463
WWUS52 KRAH 220241
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1041 PM EDT SUN AUG 21 2011
NCC191-220251-
/O.CAN.KRAH.SV.W.0326.000000T0000Z-110822T0300Z/
WAYNE NC-
1041 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING FOR WAYNE COUNTY HAS WEAKENED
AND THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3534 7782 3518 7783 3515 7790 3517 7792
3516 7797 3519 7801 3518 7806 3531 7828
3535 7816 3539 7815 3542 7816 3548 7808
3544 7784 3540 7780
TIME...MOT...LOC 0241Z 295DEG 20KT 3532 7790
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 8:17 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 21, 8:17 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 817 PM EDT SUN AUG 21 2011 .SYNOPSIS... A DISTURBANCE ALOFT WILL CROSS CENTRAL NC TONIGHT...FOLLOWED BY THE PASSAGE OF A SURFACE COLD FRONT ON MONDAY. DRY HIGH PRESSURE WILL FOLLOW BEHIND THE FRONT...AND REMAIN THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SUNDAY... SURFACE-BASED CAPE HAD INCREASED TO VALUES APPROACHING 2500J/KG ON THE LATEST SPC MESOANALYSIS...WITH THE LATEST SURFACE ANALYSIS SHOWING A SURFACE TROUGH JUST EAST OF THE MOUNTAINS...AND A FAIRLY ROBUST MID-LEVEL SHORTWAVE HEADED TOWARD THE APPALACHIANS ON WATER VAPOR IMAGERY. A 50KT 250MB JETLET CONTINUES TO BE FORECAST BY THE NAM TO MOVE ACROSS AREAS NEAR THE VIRGINIA BORDER DURING THE EVENING...AND GIVEN THE AVAILABLE INSTABILITY AND THE LIFT ASSOCIATED WITH THE SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND AHEAD OF THE SURFACE TROUGH...MOVING EAST THROUGH THE EVENING. AMPLE 850MB LIFT IS FORECAST...AND WITH PRECIPITABLE WATER VALUES AOA TWO INCHES THIS EVENING...NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OCCUR. SOME STORM ORGANIZATION IS POSSIBLE AS THE NAM FORECASTS 0-3KM HELICITY RISING TO NEAR 100M2/S2 THIS EVENING...WITH THE PRIMARY THREAT BEING GUSTY WINDS. OVERNIGHT... BOTH THE GFS AND THE NAM SHOW A CONTINUED MOISTURE FEED COMING INTO AT LEAST THE SANDHILLS TOWARD THE COASTAL PLAIN...AND THE LAST TWO OR THREE RUNS OF THE HRRR WRF HAS BEEN PERSISTENT SHOWING REDEVELOPMENT DURING THE LATE EVENING OVER THE WESTERN PIEDMONT... MOVING RAPIDLY SOUTHEAST TOWARD HIGHER INSTABILITY OVERNIGHT. AS SUCH...HAVE ACTUALLY FORECAST CATEGORICAL SHOWERS AND THUNDERSTORMS TONIGHT IN A SMALL AREA FROM NEAR KFAY AND KMEB EAST INTO THE FAR SOUTHERN COASTAL PLAIN. BUFR SOUNDINGS SHOW INCREASINGLY STABLE AIR MOVING INTO THE WESTERN PIEDMONT OVERNIGHT AND THIS SHOULD RESULT IN CHANCES FOR PRECIPITATION DIMINISHING QUICKLY THERE ESPECIALLY BEYOND THE LATE EVENING. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 60S NORTHWEST TO THE LOWER TO MID 70S FAR SOUTHEAST...WITH ONLY VERY LIMITED...IF ANY...MOISTURE DECREASE IMMEDIATELY BEHIND THE SLOW-MOVING COLD FRONT THAT PUSHES INTO CENTRAL NORTH CAROLINA LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 225 PM SUNDAY... THE COLD FRONT WILL SLOWLY PUSH SOUTH...AND IT SHOULD LIE NEAR THE SOUTH CAROLINA BORDER BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES FALL TO BELOW 1.5 INCHES THROUGHOUT CENTRAL NORTH CAROLINA BY 00Z TUESDAY...AND K INDICES FALL INTO THE SINGLE FIGURES IN THE NORTHWEST PIEDMONT BY THEN. BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS BECOME INCREASINGLY STABLE DURING THE DAY MONDAY...AND AFTER ANY LINGERING EARLY MORNING SHOWERS IN OR NEAR THE COASTAL PLAIN MONDAY MORNING...THE BEST CHANCES FOR SCATTERED REDEVELOPMENT WILL BE OVER THE FAR SOUTHEAST...MAINLY ALONG AND SOUTH OF A LINE FROM ABOUT KMEB TO KGSB. ALTHOUGH THE GUIDANCE IS SUGGESTIVE OF ONLY WEAK LOW-LEVEL CONVERGENCE MONDAY AFTERNOON UNDER NEGLIGIBLE DIFFLUENCE ALOFT... A WEAK MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON COULD HELP RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE FAR SOUTHEAST...CLOSER TO THE FRONT AND LINGERING MOISTURE. HIGH TEMPERATURES SHOULD BE WARM BEFORE HIGH PRESSURE BUILDS IN...RANGING FROM THE UPPER 80S TO THE LOWER 90S. MONDAY NIGHT...THE AIR MASS BECOMES VERY STABLE...WITH GRADUAL DRYING OF SURFACE DEW POINTS...K INDICES TURNING NEGATIVE...AND PRECIPITABLE WATER VALUES BELOW AN INCH. UNDER A CLEAR SKY... TEMPERATURES SHOULD FALL TO THE UPPER 50S IN PARTS OF CENTRAL NORTH CAROLINA ESPECIALLY NORTH OF U.S. 64. DEW POINTS TAKE LONGER TO FALL TOWARD KFAY AND OVERNIGHT LOWS THERE SHOULD BE CLOSER TO THE MID 60S. DID NOT GO QUITE AS LOW AS THE MET GUIDANCE FOR LOWS AS THE GRADIENT AHEAD OF THE HIGH BUILDING IN IS SOMEWHAT TIGHT...WHICH COULD RESULT IN JUST A LITTLE MIXING...ENOUGH TO KEEP READINGS FROM BOTTOMING OUT. TUESDAY THROUGH WEDNESDAY NIGHT: SURFACE HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE MID-ATLANTIC ON TUESDAY AND SHIFT OFFSHORE BY TUESDAY EVENING... WITH THE RIDGE AXIS CONTINUING TO EXTEND BACK INTO CENTRAL NC THROUGH AT LEAST WEDNESDAY NIGHT. HOWEVER... A WEAK INVERTED SURFACE TROUGH ALONG/NEAR THE COAST COUPLED WITH THE APPROACH OF A MID LEVEL DISTURBANCE ON WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT IN THE RATHER LOW AMPLITUDE THROUGH ALOFT OVER OUR LATITUDE MAY ALLOW FOR A FEW SHOWERS AND/OR STORMS TO DEVELOP ACROSS OUR FAR EASTERN OR SOUTHEASTERN REACHES OF OUR CWA THEN. FOR NOW WILL ONLY ADD A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS OUR FAR SOUTHEASTERN COUNTIES FOR THIS TIME FRAME (WEDNESDAY AFTERNOON). TEMPERATURES DURING THIS PERIOD WILL BE QUITE PLEASANT. LOW LEVEL THICKNESS VALUES ON TUESDAY AFTERNOON ARE ONLY EXPECTED TO TOP OUT NEAR 1400 METERS. THIS COMBINED WITH DRIER AIR (AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION) WILL ALLOW FOR HIGH TEMPS TUESDAY TO BE IN THE MID TO UPPER 80S (83-88)... NEAR NORMAL. LOWS TUESDAY NIGHT ARE EXPECTED TO BE IN THE LOWER TO MID 60S... WITH PERHAPS A FEW UPPER 50S IN THE USUAL COOL RURAL LOCATIONS ACROSS THE NORTH. HIGHS ON WEDNESDAY SHOULD BE A TOUCH WARMER AS THE SURFACE HIGH MOVES OFFSHORE (HOWEVER... THE RIDGE AXIS WILL STILL EXTEND BACK INTO THE AREA) AND LOW LEVEL THICKNESS VALUES ARE EXPECTED TO BE ABOUT 5 TO 10 METERS HIGHER. THUS... WILL GO WITH HIGH TEMPS A DEGREE OR TWO WARMER. THIS YIELDS HIGHS IN THE MID TO UPPER 80S (MAINLY 85-89)... WITH PERHAPS A FEW LOCATIONS ACROSS THE SOUTH REACHING THE 90 DEGREE MARK. LOWS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO BE IN THE MID TO UPPER 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... ANOTHER S/W TROUGH ALOFT IS EXPECT TO TRACK EASTWARD NEAR THE US/CANADIAN BORDER (GREAT LAKES REGION INTO NEW ENGLAND) ON THURSDAY INTO FRIDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO APPROACH THE AREA ON THURSDAY NIGHT INTO FRIDAY. QUESTIONS REMAIN ON HOW FAR SOUTH THIS FEATURES WILL SINK BEFORE POSSIBLE AFFECTS AND/OR INTERACTIONS WITH THE CURRENT TROPICAL STORM IRENE. FOR THURSDAY THINK MOST OF THE AREA WILL BE DRY (SLIGHT CHANCE POP)... WITH INCREASING CHANCES FOR PRECIP ON FRIDAY AS THE THE TROPICAL SYSTEM APPROACHES FROM THE SOUTH AND THE COLD FRONT FROM THE NORTH/NORTHWEST. EXPECT HIGH TEMPS ON THURSDAY AND FRIDAY TO BE IN THE UPPER 80S TO AROUND 90. LOWS FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. NHC FORECAST AND MODELS CONTINUE TO SHOW IRENE TURNING NORTHWARD OUT OF THE CARIBBEAN AND AFFECTING PORTIONS IF NOT ALL OF FLORIDA THURSDAY INTO FRIDAY (ALTHOUGH LATEST MODEL GUIDANCE IS INDICATING A SLIGHT SHIFT EASTWARD TO THE OVERALL TRACK)... AS MODELS CONTINUE TO INDICATE A WEAKNESS IN THE SUBTROPICAL RIDGE OVER THE SE U.S. MEDIUM RANGE MODELS THEN CONTINUE TO TRACK IT NORTHWARD AND INTO OUR REGION NEXT WEEKEND. GIVEN WE ARE STILL TALKING ABOUT DAYS 6 AND 7 OF THE FORECAST AND TIMING AND EXACT TRACK OF THE SYSTEM ARE STILL IN DOUBT... WILL ONLY RAISE POPS TO HIGH CHANCE FOR NEXT WEEKEND AND LOWER HIGH TEMPS AT BIT. GIVEN THE CURRENT SETUP AND GENERAL TRACK... HEAVY RAIN... ISOLATED TORNADOES... AND GUSTY WINDS WILL BE POSSIBLE NEXT WEEKEND. WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 80S BOTH DAYS... WITH LOWS IN THE 70S. WITH REGARD TO THE THE AFOREMENTIONED TROPICAL SYSTEM... EVERYONE ALONG THE EASTERN SEABOARD ESPECIALLY IN THE SE US SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS FROM THE NHC AND LOCAL WFOS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... AS OF 815 PM SUNDAY... IN ADVANCE OF A LIFT-INDUCING MID-UPPER LEVEL DISTURBANCE OVER WESTERN NC... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT LOCATIONS MAINLY FROM JUST SOUTH OF THE TRIAD TERMINALS EASTWARD TO KRDU/KFAY/KRWI AS THEY MOVE EASTWARD THROUGH AROUND 04-08Z...PERSISTING LONGEST IN THE VICINITY OF KFAY. THERE IS A GOOD CHANCE OF MVFR-IFR CEILINGS AT KRDU/KFAY/KRWI...AS SOUTHWESTERLY LOW LEVEL FLOW RIDES ATOP THE RAIN-COOLED AIR FROM PRECEDING SHOWERS/STORMS. THERE IS ALSO A GOOD CHANCE OF MVFR VISIBILITY RESTRICTIONS FOLLOWING SHOWERS/STORMS...WHOSE HIGHEST PROBABILITY OF OCCURRENCE IS ALSO AT KRDU/KFAY/KRWI. ON MONDAY...AFTER ANY LINGERING MORNING SHOWERS TOWARD KFAY AND KRWI...AND MIXING OF ANY MVFR CEILINGS AND FOG...VFR CONDITIONS SHOULD PREVAIL. AN ISOLATED THUNDERSTORM IS POSSIBLE TOWARD KFAY AGAIN LATE MONDAY AFTERNOON...BUT THE BETTER CHANCES WILL BE SOUTH AND SOUTHEAST OF THERE. WINDS WILL VEER TO THE NORTHWEST AND NORTH... AND VFR CONDITIONS WILL BE THE RULE THEN THROUGH MID-WEEK. THE CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE LATE IN THE WEEK AS HIGH PRESSURE RETREATS AND MOISTURE RETURNS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...DJF SHORT TERM...DJF/BSD LONG TERM...BSD AVIATION...MWS/DJF
Hazardous weather outlook, Aug 21, 9:41 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 941 PM EDT SUN AUG 21 2011 NCZ007>011-021>028-038>040-221100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- 941 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE. NCZ041>043-073>078-083>086-088-089-221100- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 941 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NUMEROUS THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA TONIGHT. THE STRONGEST STORMS WILL PRODUCE GUSTY WINDS UP TO 45 MPH... LOCALLY HEAVY RAIN AND RESULTANT FLOODING...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE.
In the hours before
Local storm report, Aug 21, 9:24 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 3 NW SHARPSBURG 35.90N 77.86W
08/21/2011 E1.00 INCH NASH NC PUBLIC
&&
EVENT NUMBER RAH1101247
DJFLocal storm report, Aug 21, 9:25 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
925 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 3 NW SHARPSBURG 35.90N 77.86W
08/21/2011 NASH NC PUBLIC
LARGE LIMBS BLOWN DOWN
&&
EVENT NUMBER RAH1101248
DJFLocal storm report, Aug 21, 9:26 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
926 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 SSW ROCKY MOUNT 35.91N 77.80W
08/21/2011 E1.25 INCH EDGECOMBE NC PUBLIC
&&
EVENT NUMBER RAH1101249
DJFSpecial weather statement, Aug 21, 9:30 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT SUN AUG 21 2011
NCZ042-043-077-078-088-089-220230-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-WAYNE-WILSON-
930 PM EDT SUN AUG 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...WAYNE...
JOHNSTON...WILSON AND CUMBERLAND COUNTIES THROUGH 1030 PM EDT...
AT 928 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER COATS CROSSROADS...OR ABOUT 9 MILES WEST OF
SMITHFIELD...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE LILLINGTON... CLAYTON... FOUR OAKS...
LUCAMA... FAYETTEVILLE... DUNN... BENSON... AND GOLDSBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3489 7893 3496 7904 3504 7909 3520 7910
3527 7922 3558 7890 3552 7871 3566 7853
3581 7825 3573 7820 3575 7813 3558 7780
3537 7780 3518 7783 3515 7790 3519 7801
3518 7816 3497 7814 3485 7851 3483 7890
TIME...MOT...LOC 0128Z 299DEG 37KT 3546 7848
10Local storm report, Aug 21, 9:48 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND DMG 4 ESE ROLESVILLE 35.91N 78.40W
08/21/2011 WAKE NC 911 CALL CENTER
ONE TREE BLOWN DOWN ON MITCHELL MILL ROAD
&&
EVENT NUMBER RAH1101250
DJFLocal storm report, Aug 21, 9:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 4 SSW DORTCHES 35.96N 77.87W
08/21/2011 NASH NC LAW ENFORCEMENT
PARTS OF SOUTH HALIFAX ROAD BETWEEN KETCH POINT DRIVE
AND MCINTYRE LANE CLOSED DUE TO HIGH WATER AND PREVIOUS
HEAVY RAIN. DOT ENROUTE.
&&
EVENT NUMBER RAH1101251
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 8:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 75 min |
| Aug 21, 8:04 PM EDT | Special Weather Statement | RAH | Anson | 56 min |
| Aug 21, 8:08 PM EDT | Special Weather Statement | RAH | Durham | 67 min |
| Aug 21, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 69 min |
| Aug 21, 8:13 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 62 min |
| Aug 21, 8:17 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Wake | 110 min |
| Aug 21, 8:33 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond | 42 min |
| Aug 21, 8:36 PM EDT | Flash Flood Warning | RAH | Durham, Edgecombe, Franklin, Johnston, Nash, Wake | 4 hr |
| Aug 21, 8:43 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Aug 21, 9:13 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 62 min |
| Aug 21, 9:30 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 60 min |
| Aug 21, 9:37 PM EDT | Areal Flood Advisory | RAH | Harnett | 68 min |
| Aug 21, 9:39 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Aug 21, 10:28 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 62 min |
| Aug 21, 10:28 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 62 min |
| Aug 21, 11:40 PM EDT | Special Weather Statement | RAH | Sampson | 50 min |
| Aug 22, 12:34 AM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.